An on-going review has concluded that, "it appears increasingly likely that there is an association between varenicline and serious neuropsychiatric symptoms".
Patients and their carers have been warned to:
- Tell their doctor about any history of psychiatric illness prior to starting treatment with varenicline
- Be alert to and monitor for changes in mood and behaviour including anxiety, nervousness, tension, depressed mood and thinking about or attempting suicide
- Immediately report changes in mood and behaviour to their doctor and stop treatment
- Be aware that varenicline may cause vivid or strange dreams and may impair the ability to drive or operate heavy machinery
Action: Clinicians should be aware of these safety concerns. Treatment should be stopped immediately if a patient develops neuropsychiatric symptoms. Clinicians should also be aware that these symptoms have developed in some patients after treatment was stopped.
|« MTRAC sitagliptin review updated||Transdermal HRT safer than oral? »|